Canonical universal locally finite groups

  • Saharon Shelah

    Rutgers University, Piscataway, USA; Rutgers University, Piscataway, USA
Canonical universal locally finite groups cover
Download PDF

This article is published open access under our Subscribe to Open model.


We prove that the existence of universally locally finite groups implies that there is a canonical one in any strong limit singular cardinality of countable cofinality. Moreover, those canonical groups are parallel to the special models for complete first order theories. For showing the existence we rely on the existence of enough indecomposable such groups as we proved in [Rend. Sem. Mat. Univ. Padova 144 (2020), 253–270]. More generally, we also deal with the existence of a universal member in general classes for such cardinals.

Cite this article

Saharon Shelah, Canonical universal locally finite groups. Rend. Sem. Mat. Univ. Padova 149 (2023), pp. 25–44

DOI 10.4171/RSMUP/117